MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC NEUROMODULATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number NEU_INS_STIMULATOR
Medical Device Problem Codes Break (1069); Device Operates Differently Than Expected (2913); Impedance Problem (2950)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a manufacturer representative (rep) regarding a patient.It was reported that there was a revision surgery to replace an extension in (b)(6).
 
Event or Problem Description
Additional information was received from the manufacturer representative stating that the previously implanted extension was connected to the new ins, impedance check showed all were out of range.Replaced the bifurcated extension with new 37082 but when plugging the left 0-3 tail of the existing 3998 paddle, some of the silicone outer covering of the lead sheared.When connected into the bifurcated extension and impedance check done with 355531 mltc, impedances on all electrodes except #3 were within normal limits.Electrode #3 has been out of range for years.
 
Event or Problem Description
Additional information received from the manufacturer representative reported that the cause of the shearing was unknown and the out of range impedances had not been resolved.It was noted that electrode 3 had been out of range for years and remained so.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
All previously reported codes are still applicable for this event.The main component of the system and other applicable components are: product id: 3708240, serial (b)(4), product type: extension.If information is provided in the future, a supplemental report will be issued.

Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis,mn PR 55421 1200
MDR Report Key6358959
Report Number6000153-2017-00011
Device Sequence Number984980
Product Code LGW
UDI-Device Identifier00885074404516
UDI-Public00885074404516
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2013
Device Model NumberNEU_INS_STIMULATOR
Device Catalogue NumberNEU_INS_STIMULATOR
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2017
Supplement Date Received by ManufacturerNot provided
02/25/2017
12/05/2017
12/06/2017
Initial Report FDA Received Date02/24/2017
Supplement Report FDA Received Date02/28/2017
10/02/2017
12/05/2017
12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR